Flash Flood, San Diego
- When
- January 7, 4:20 PM PST to 4:25 PM PST
- Where
- San Diego County, 5 mi E of Escondido
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.133, -116.983
A mudslide forced the closure of Lake Wohlford Road just south of Guejito Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A mudslide forced the closure of Lake Wohlford Road just south of Guejito Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jan 7, 2:30 PM PST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST FRI JAN 7 2005 .SYNOPSIS...STRONG MOIST WESTERLY FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS INTO TUESDAY. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD FLOODING AND MUD SLIDES. LOCAL STRONG GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON. HIGH TIDES AND LARGE SURF WILL BRING A THREAT OF COASTAL FLOODING AND EROSION THIS WEEKEND. DRY WEATHER IS EXPECTED DURING THE SECOND HALF OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...THERE WERE PERIODS OF SHOWERS TODAY..MOSTLY LIGHT BUT A FEW MODERATE. SNOW WAS REPORTED AROUND 5000 FT...EXCEPT LOCALLY LOWER ON THE SLOPES OF THE SBD MOUNTAINS. THE 12Z NKX SOUNDING HAD A MOIST LAYER FROM 850 MB TO ABOUT 500 MB WITH MODERATELY STRONG WLY WINDS ALOFT. WEAK GRADIENTS. A BAND OF HEAVIER SHOWERS WAS MOVING ONSHORE THIS AFTERNOON. UPPER TROUGH CONTINUES ALONG THE W COAST THROUGH THE SHORT TERM. THIS WILL CONTINUE MOIST SW FLOW OVER SRN CA. LOOKS LIKE THE BEST DYNAMICS WILL BRING PERIODS OF HEAVY RAIN THIS AFTERNOON THROUGH SAT. THE DYNAMICS SHOULD WEAKEN A LITTLE SUN BEFORE REDEVELOPING MON. HOWEVER...THE DEEP MOIST FLOW WILL CONTINUE AND CANNOT RULE OUT PERIODS OF HEAVY RAIN ANY TIME THROUGH MON. THERE COULD ALSO BE A FEW THUNDERSTORMS. THE SNOW LEVEL WILL INCREASE TO NEAR 7000 FEET. STRONG GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND AGAIN SAT AFTERNOON...BUT NOT A STRONG SAT. THE CURRENT WARNINGS...WATCHES... ADVISORIES AND STATEMENTS LOOK GOOD. .LONG TERM...THE PRECIP SHOULD TURN MORE SHOWERY AND TAPER OFF TUE AS DRIER NW FLOW DEVELOPS. UPPER RIDGING NEAR THE W COAST AND OFFSHORE FLOW EXPECTED FOR THE END OF NEXT WEEK FOR DRY WEATHER AND WARMER DAYS. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 PM SUNDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. HIGH WIND WARNING FOR THE SAN DIEGO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS AND WIND ADVISORY FOR ALL OTHER AREAS UNTIL 8 PM THIS EVENING...SEE LAXNPWSGX. FLASH FLOOD WATCH FOR ALL AREAS BELOW 7000 FT UNTIL TUESDAY AFTERNOON...SEE LAXFFASGX. COASTAL FLOOD WATCH AND HIGH SURF ADVISORY THROUGH SUNDAY...SEE LAXCFWSGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. MARINE WEATHER STATEMENT FOR STRONG WINDS...HIGH SEAS AND TIDAL OVERFLOW THROUGH WEDNESDAY...SEE LAXMWSSGX. GALE WARNING FOR THE COASTAL WATERS TODAY...SEE LAXCWFSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PST FRI JAN 7 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-081400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 130 PM PST FRI JAN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. STRONG SUBTROPICAL FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS TODAY INTO TUESDAY. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD FLOODING AND MUD SLIDES. STRONG WINDS ARE ALSO EXPECTED IN ALL AREAS. HIGH TIDES AND LARGE SURF WILL BRING A THREAT OF COASTAL FLOODING AND EROSION THIS WEEKEND. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURRING... WINTER STORM WARNING UNTIL 6 PM SUNDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. HIGH WIND WARNING FOR THE SAN DIEGO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS AND WIND ADVISORY FOR ALL OTHER AREAS UNTIL 8 PM THIS EVENING...SEE LAXNPWSGX. FLASH FLOOD WATCH FOR ALL AREAS BELOW 7000 FT UNTIL TUESDAY AFTERNOON...SEE LAXFFASGX. COASTAL FLOOD WARNING FROM 2 AM SATURDAY TO 11 AM SUNDAY...SEE LAXCFWSGX. HIGH SURF ADVISORY THROUGH SUNDAY...SEE LAXCFWSGX. MARINE WEATHER STATEMENT FOR STRONG WINDS...HIGH SEAS AND TIDAL OVERFLOW THROUGH WEDNESDAY...SEE LAXMWSSGX. GALE WARNING FOR THE COASTAL WATERS TODAY...SEE LAXCWFSGX. SKYWARN SPOTTERS WILL BE ACTIVATED TODAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. PERIODS OF HEAVY RAIN WITH FLASH FLOODING AND MUDSLIDES... PERIODS OF HEAVY RAIN WITH URBAN AND SMALL STREAM FLOODING... PROLONGED RAINFALL WITH RIVER FLOODING... MODERATE TO STRONG AND GUSTY WINDS... WINTER STORM WITH HEAVY SNOW AND/OR STRONG WINDS... SATURDAY THROUGH EARLY TUESDAY. SKYWARN ACTIVATION WILL BE NEEDED AT TIMES THROUGH EARLY TUESDAY. MM/ATKIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
111 PM PST FRI JAN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM NON-TSTM WND GST HUNTINGTON BEACH 33.69N 118.01W
01/07/2005 72 MPH ORANGE CA COUNTY OFFICIAL
REPORTED BY THE HUNTINGTON BEACH LIFEGUARDS AT 1245PM.
&&
HMTThe San Diego radar (KNKX), 24 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437999.